Library Subscription: Guest
Begell Digital Portal Begell Digital Library eBooks Journals References & Proceedings Research Collections
Journal of Porous Media
IF: 1.061 5-Year IF: 1.151 SJR: 0.504 SNIP: 0.671 CiteScore™: 1.58

ISSN Print: 1091-028X
ISSN Online: 1934-0508

Volumes:
Volume 22, 2019 Volume 21, 2018 Volume 20, 2017 Volume 19, 2016 Volume 18, 2015 Volume 17, 2014 Volume 16, 2013 Volume 15, 2012 Volume 14, 2011 Volume 13, 2010 Volume 12, 2009 Volume 11, 2008 Volume 10, 2007 Volume 9, 2006 Volume 8, 2005 Volume 7, 2004 Volume 6, 2003 Volume 5, 2002 Volume 4, 2001 Volume 3, 2000 Volume 2, 1999 Volume 1, 1998

Journal of Porous Media

DOI: 10.1615/JPorMedia.v8.i6.60
pages 613-625

An Extended Pressure Application for Transient Seepage Problems with a Free Surface

M. Tamer Ayvaz
Pamukkale University, Faculty of Engineering, Department of Civil Engineering, 20017 Denizli, Turkey
Mustafa Tuncan
Anadolu University, Faculty of Engineering and Architecture, Department of Civil Engineering, Eskisehir, Turkey
Halil KARAHAN
Pamukkale University
Ahmet Tuncan
Anadolu University, Faculty of Engineering and Architecture, Department of Civil Engineering, Eskisehir, Turkey

ABSTRACT

In this paper, a new finite-difference-solution technique for solving transient seepage problems with an unknown free surface has been proposed. The governing finite-difference equations were derived using flux conservation in the general case of anisotropic and nonuniform permeabilities and variable grid spacing, and these equations were modified by the extended pressure (EP) method. Transient seepage problems may be easily solved by the proposed solution technique, which is based on an iterative spreadsheet calculation. The technique was illustrated by several free-surface seepage problems analyzed previously by several researchers, and good agreement was obtained.


Articles with similar content:

An Approximated Mathematical Simulation of a Flow through Jointed Porous Formations
International Journal of Fluid Mechanics Research, Vol.30, 2003, issue 3
R. Volynsky
EXACT SOLUTION OF LUIKOV'S EQUATIONS FOR DRYING IN CAPILLARY POROUS MEDIA
Hybrid Methods in Engineering, Vol.1, 1999, issue 4
S. M. Guigon, Lucilia Batista Dantas, F. Scofano Neto, Renato M. Cotta
CORRELATIONS FOR HEAT AND MASS TRANSFER COEFFICIENTS OVER BLUNT FLAT PLATES
ICHMT DIGITAL LIBRARY ONLINE, Vol.4, 2001, issue
Z. F. Sun
INTERFACE PROPAGATION IN THE PRESENCE OF A FIBROUS PHASE IN ALLOY SOLIDIFICATION
International Heat Transfer Conference 11, Vol.20, 1998, issue
James E. Simpson, Michael M. Guslick, Suresh V. Garimella
ON THE SOLUTIONS OP BOUNDARY AND INITIAL-BOUNDARY VALUE PROBLEMS WITH SUPPLEMENTARY DATA - THE OVERDETERMINED PROBLEMS
International Heat Transfer Conference 8, Vol.2, 1986, issue
Zygmunt Szymon Kolenda